MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 22X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 22X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305155
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a device history record review was completed for provided material number 305155 and lot number 9162963.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, one physical sample and three photos were received for evaluation by our quality team.The sample came in an opened packaging blister.A visual inspection was performed and there is a small white foam ball at the needle tip.No other defects or imperfections were observed.The three photos provided show the sample received.It could be possible for this defect to occur if the foam used to protect the needle tip during the final inspection induced the white foam ball at the needle tip.Based on the investigation with the returned sample and photo sample analysis the symptom reported by the customer is confirmed.Further action has not been determined necessary at this time.".
 
Event or Problem Description
It was reported that a needle 22x1 rb had foreign matter during use.The following was reported by the initial reporter: "it was reported that there is a small styrofoam ball in the bevel tip.Verbatim: per customer's response: (b)(6) 2021.Event date (b)(6) 2021.No one hurt.Opened a new bd precisionglide needle 22g x 1 lot# 9162963 and when uncapping the needle found what appears to be a small styrofoam ball in the bevel tip.".

Brand Name
NEEDLE 22X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11417969
Report Number1911916-2021-00179
Device Sequence Number17258516
Product Code FMI
UDI-Device Identifier30382903051558
UDI-Public30382903051558
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number305155
Device Catalogue Number305155
Device Lot Number9162963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1